Alert archive / California / Winter Storm Warnings in 2015
Winter Storm Warning 7, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Dec 17, 2015, 11:06 PM PST for Siskiyou County, California. It took effect at Dec 18, 2015, 4:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2015, 11:06 PM PST (07:06 UTC)
- In effect from
- Dec 18, 2015, 4:00 AM PST
- Expired
- Dec 18, 2015, 4:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 7.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 517 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463 WWUS46 KMFR 180706 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1106 PM PST THU DEC 17 2015 ...MODERATE TO HEAVY SNOW EXPECTED FRIDAY... .A STRONG FRONTAL SYSTEM WILL BRING ANOTHER ROUND OF SNOW TO AREAS AROUND MOUNT SHASTA...PRIMARILY ABOVE 3500 FEET...ON FRIDAY. CAZ082-181815- /O.NEW.KMFR.WS.W.0007.151218T1200Z-151219T0000Z/ /O.NEW.KMFR.WW.Y.0016.151218T1200Z-151219T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 1106 PM PST THU DEC 17 2015 ...WINTER STORM WARNING IN EFFECT ABOVE 4000 FEET FROM 4 AM TO 4 PM PST FRIDAY... ...WINTER WEATHER ADVISORY ABOVE 3500 FEET IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING FOR ELEVATION ABOVE 4000 FEET...AND A WINTER WEATHER ADVISORY FOR SNOW ABOVE 3500 FEET UP TO 4000 FOOT ELEVATIONS FROM 4 AM TO 4 PM PST FRIDAY. * SNOW ACCUMULATIONS: 6 TO 12 INCHES IN THE WARNING AREA. 3 TO 5 INCHES IN THE ADVISORY AREA. * TIMING: LIGHT SNOW TONIGHT WILL INCREASE IN INTENSITY BEFORE SUNRISE FRIDAY MORNING. THE HEAVIEST SNOWFALL IS EXPECTED FRIDAY MORNING...AND THEN MODERATE SNOW IS EXPECTED TO LINGER INTO THE AFTERNOON. * LOCATIONS INCLUDE: THE WARNING AREA INCLUDES HIGHWAY 89 OVER SNOWMANS SUMMIT...THE MOUNT SHASTA SKI PARK SKI ROAD...THE EVERITT MEMORIAL HIGHWAY...AND CASTLE LAKE. THE ADVISORY AREA INCLUDES HIGHER PORTIONS OF MOUNT SHASTA CITY AND BLACK BUTTE SUMMIT ON INTERSTATE 5. * WINDS: SOUTHEAST THROUGH SOUTHWEST WINDS WILL GUST 20 TO 30 MPH BELOW 5000 FEET. HIGHER GUSTS ARE EXPECTED IN EXPOSED AREAS ABOVE THIS ELEVATION. * IMPACTS: SNOW IS EXPECTED TO CAUSE TRAVEL HAZARDS IN THE MOUNT SHASTA CITY AREA TO BLACK BUTTE SUMMIT ON INTERSTATE 5. HEAVIER SNOW MAY CAUSE SIGNIFICANT TRAVEL PROBLEMS IN THE WARNING AREA...PRIMARILY ON AND NEAR SNOWMANS SUMMIT ON HIGHWAY 89. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ083-181815- /O.NEW.KMFR.WW.Y.0016.151218T1200Z-151219T0000Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...TENNANT 1106 PM PST THU DEC 17 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. * SNOW ACCUMULATIONS: 3 TO 5 INCHES IN THE ADVISORY AREA. * TIMING: LIGHT SNOW TONIGHT WILL INCREASE IN INTENSITY BEFORE SUNRISE FRIDAY MORNING. MODERATE SNOW IS EXPECTED DURING THE MORNING...LINGER INTO THE AFTERNOON. * LOCATIONS INCLUDE: TENNANT AND ELEVATION ABOVE 4000 FEET ON HIGHWAY 97 BETWEEN WEED AND MACDOEL. * WINDS: SOUTH WINDS WILL GUSTS 25 TO 35 MPH AT TIMES IN THIS AREA. * IMPACTS: THIS SNOW AND WIND IS EXPECTED TO CAUSE TRAVEL HAZARDS ON AND NEAR HIGHWAY 97 AND IN AND NEAR TENNANT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BTL
2 follow-up statements
464 WWUS46 KMFR 181927 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1127 AM PST FRI DEC 18 2015 CAZ082-190000- /O.CON.KMFR.WS.W.0007.000000T0000Z-151219T0000Z/ /O.CON.KMFR.WW.Y.0016.000000T0000Z-151219T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 1127 AM PST FRI DEC 18 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * SNOW ACCUMULATIONS: 6 TO 12 INCHES IN THE WARNING AREA. 3 TO 5 INCHES IN THE ADVISORY AREA. * TIMING: LIGHT SNOW TONIGHT WILL INCREASE IN INTENSITY BEFORE SUNRISE FRIDAY MORNING. THE HEAVIEST SNOWFALL IS EXPECTED FRIDAY MORNING...AND THEN MODERATE SNOW IS EXPECTED TO LINGER INTO THE AFTERNOON. * LOCATIONS INCLUDE: THE WARNING AREA INCLUDES HIGHWAY 89 OVER SNOWMAN'S SUMMIT...THE MOUNT SHASTA SKI PARK SKI ROAD...THE EVERITT MEMORIAL HIGHWAY...AND CASTLE LAKE. THE ADVISORY AREA INCLUDES HIGHER PORTIONS OF MOUNT SHASTA CITY AND BLACK BUTTE SUMMIT ON INTERSTATE 5. * WINDS: SOUTHEAST THROUGH SOUTHWEST WINDS WILL GUST 20 TO 30 MPH BELOW 5000 FEET. HIGHER GUSTS ARE EXPECTED IN EXPOSED AREAS ABOVE THIS ELEVATION. * IMPACTS: SNOW IS EXPECTED TO CAUSE TRAVEL HAZARDS IN THE MOUNT SHASTA CITY AREA TO BLACK BUTTE SUMMIT ON INTERSTATE 5. HEAVIER SNOW MAY CAUSE SIGNIFICANT TRAVEL PROBLEMS IN THE WARNING AREA...PRIMARILY ON AND NEAR SNOWMANS SUMMIT ON HIGHWAY 89. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ083-190000- /O.CON.KMFR.WW.Y.0016.000000T0000Z-151219T0000Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...TENNANT 1127 AM PST FRI DEC 18 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * SNOW ACCUMULATIONS: 3 TO 5 INCHES IN THE ADVISORY AREA. * TIMING: LIGHT SNOW TONIGHT WILL INCREASE IN INTENSITY BEFORE SUNRISE FRIDAY MORNING. MODERATE SNOW IS EXPECTED DURING THE MORNING...LINGER INTO THE AFTERNOON. * LOCATIONS INCLUDE: TENNANT AND ELEVATION ABOVE 4000 FEET ON HIGHWAY 97 BETWEEN WEED AND MACDOEL. * WINDS: SOUTH WINDS WILL GUSTS 25 TO 35 MPH AT TIMES IN THIS AREA. * IMPACTS: THIS SNOW AND WIND IS EXPECTED TO CAUSE TRAVEL HAZARDS ON AND NEAR HIGHWAY 97 AND IN AND NEAR TENNANT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SVEN
213 WWUS46 KMFR 182355 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 355 PM PST FRI DEC 18 2015 CAZ082-190100- /O.EXP.KMFR.WS.W.0007.000000T0000Z-151219T0000Z/ /O.EXP.KMFR.WW.Y.0016.000000T0000Z-151219T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 355 PM PST FRI DEC 18 2015 ...WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON. THE WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. HOWEVER...LIGHTER SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT. $$ CAZ083-190100- /O.EXP.KMFR.WW.Y.0016.000000T0000Z-151219T0000Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...TENNANT 355 PM PST FRI DEC 18 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. HOWEVER...LIGHTER SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT. $$ STOCKTON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Dec 17, 9:20 PM PST, 1 hour 46 minutes earlier.
Area forecast discussion, Dec 17, 9:20 PM PST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
920 PM PST THU DEC 17 2015
.SHORT TERM...A STRONG COLD FRONT IS MOVING INTO THE COAST THIS
EVENING AND TONIGHT AND WILL PUSH INLAND LATE TONIGHT THROUGH
FRIDAY. THIS FRONT IS FORECAST TO SLOW AS IT MOVES ACROSS THE
CASCADES AND THE EAST SIDE ON FRIDAY. SOUTH WINDS AHEAD OF THIS
FRONT HAVE STRENGTHENED WITH GUSTS OF AROUND 60 MPH AT THE
COAST...WHICH ARE EXPECTED TO PEAK LATE THIS EVENING INTO TONIGHT
WITH GUSTS OF 70 MPH. INLAND STRONG WINDS ARE EXPECTED OVER THE
MOUNTAINS, INTO THE SUMMER LAKE AREA AND IN THE SHASTA VALLEY. SEE
THE NPWMFR PRODUCT FOR DETAILS. HEAVY TO MODERATE PRECIPITATION IS
ALSO SPREADING INTO THE COAST THIS EVENING AND WILL SPREAD INLAND
TONIGHT AND FRIDAY MORNING. AROUND 0.75 TO 1.5 INCHES OF RAIN HAS
FALLEN ALONG THE COAST IN THE LAST 6 HOURS. MODELS INDICATE AN
ADDITIONAL 1 TO 3 INCHES WILL FALL LATE THIS EVENING THROUGH
FRIDAY MORNING. INLAND, MODERATE TO HEAVY PRECIPITATION IS
EXPECTED TO THE CASCADES WITH 0.5 TO 1.5 INCHES OF PRECIPITATION
THROUGH FRIDAY MORNING. EAST OF THE CASCADES, EXPECT LIGHTER
AMOUNTS RANGING FROM A TENTH OF AN INCH TO AROUND A HALF INCH
THROUGH FRIDAY AFTERNOON.
HEAVY PRECIPITATION WILL BRING CONTINUED FLOODING ALONG MAINSTEM
RIVERS AND FOR AREA STREAMS ALONG THE COAST. ALSO EXPECT PONDING
OF WATER ON ROADWAYS. INLAND, SIGNIFICANT RISES ARE EXPECTED ON
RIVERS AND STREAMS. PLEASE SEE THE CURRENT FLSMFR...FLWMFR AND
ESFMFR FOR DETAILS.
BEHIND THE FRONTAL PASSAGE EXPECT A DECREASE IN THE RAINFALL
INTENTSITY LATE FRIDAY MORNING FOR AREAS WEST OF THE
CASCADES...WITH RAINFALL BECOMING LIGHTER AND SHOWERY. HOWEVER,
CONTINUING PRECIPITATION IS EXPECTED FROM THE CASCADES EAST AND
OVER MUCH OF NORTHERN CALIFORNIA AS THE FRONT SLOWLY SHIFTS
EASTWARD OVER THE AREA FRIDAY MORNING INTO FRIDAY AFTERNOON. THE
FRONT WILL SHIFT EAST OF THE AREA BY FRIDAY EVENING WITH
INCREASING SHOWERS SPREADING INLAND FRIDAY EVENING AND NIGHT AS
THE UPPER TROUGH MOVES INTO PLACE. SNOW LEVELS WILL REMAIN HIGH
TONIGHT AROUND 6000 FEET OR HIGHER FROM THE CASCADES WEST IN
OREGON AND AROUND 5000 TO 6000 FEET OVER THE EAST SIDE AND IN
CENTRAL AND EASTERN SISKIYOU COUNTY. SNOW LEVELS MAY BE SLIGHTLY
LOWER NEAR MOUNT SHASTA AROUND 4500 TO 5000 FEET THROUGH FRIDAY.
FROM THE CASCADES WEST, SNOW LEVELS LOWER FRIDAY TO AROUND 4000 TO
5500 FROM THE CASCADES WEST AND DOWN TO 4000 FT EAST OF THE
CASCADES FRIDAY EVENING AND NIGHT.
&&
.AVIATION...FOR THE 18/00Z TAF CYCLE...THE MAIN THREAT TO
AVIATION IN THE NEXT 6-9 HOURS IS POTENTIAL LOW LEVEL WIND SHEAR AT
KOTH AND KRBG. STRONG SOUTH WINDS OF 40-60 KT EXIST AT ABOUT 2000 FT
AGL WITH LIGHTER WINDS AT THE SURFACE. THIS THREAT WILL END AS A COLD
FRONT MOVES INLAND AFTER 09Z. THE FRONT WILL BRING MODERATE TO HEAVY
RAIN ALONG THE COAST WITH LIGHTER RAIN INLAND. MVFR CIGS WITH TERRAIN
OBSCURED WILL PREVAIL ALONG AND WEST OF THE CASCADES WITH VFR CIGS
FOR A TIME SOUTH OF THE UMPQUA DIVIDE (KMFR WILL HAVE A RAIN
SHADOW FOR A WHILE TONIGHT)...BUT RAIN SHOULD RETURN TOWARD MORNING.
EAST SIDE AREAS WILL HAVE MOSTLY VFR WITH PARTIAL TERRAIN OBSCURATION.
MVFR CIGS WILL DEVELOP OVERNIGHT WITH RAIN OR SNOW MOVING BACK IN
FRIDAY MORNING. PRECIPITATION WILL BECOME SHOWERY BEHIND THE FRONT
WEST OF THE CASCADES LATER SATURDAY MORNING OR AFTERNOON. SPILDE
&&
.MARINE...UPDATED 400 PM PST THURSDAY 17 DEC 2015...SOUTH WINDS WILL
BECOME VERY STRONG THIS EVENING AHEAD OF A COLD FRONT THAT WILL
MOVE ONSHORE LATE TONIGHT. WINDS WILL REACH STORM FORCE FROM GOLD
BEACH NORTHWARD OUT TO ABOUT 30 NM WITH GALES OVER THE REMAINDER OF
THE AREA. WINDS AND SEAS SUBSIDE LATE TONIGHT AND ON FRIDAY...BUT
A PERSISTENT MODERATE WEST TO NORTHWEST SWELL WILL CONTINUE INTO
EARLY NEXT WEEK. ANOTHER STRONG FRONT WILL MOVE INTO THE WATERS
SATURDAY NIGHT WITH THE POTENTIAL FOR GALES. MORE FRONTS WILL
KEEP PERIODS OF STRONG WINDS IN THE FORECAST THROUGH THE EARLY TO
MIDDLE PART OF NEXT WEEK. SPILDE
&&
.PREV DISCUSSION... /ISSUED 413 PM PST THU DEC 17 2015/
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...THE COLD FRONT THAT
WILL BE RESPONSIBLE FOR ANOTHER ROUND OF RAIN AND WIND THIS
EVENING AND TONIGHT LIES JUST OFF OUR COAST. THE WARM FRONT HAS
LIFTED TO THE NORTH, AND WITH IT, SNOW LEVELS HAVE RISEN AND MUCH
OF THE HEAVIER RAIN HAS COME TO AN END FOR MOST OF THE AREA.
HOWEVER, THE PRE-FRONTAL BAND OF RAIN AHEAD OF THE COLD FRONT HAS
ALREADY STARTED TO MOVE ONSHORE AT THE COAST, AND THIS WILL ONLY
BECOME HEAVIER THROUGH THE EVENING. WINDS WILL ALSO INCREASE AHEAD
OF THE FRONT, AND FORECAST PRESSURE GRADIENTS SUGGEST THAT WINDS
IN THE SHASTA VALLEY AND MUCH OF THE EAST SIDE WILL REACH WIND
ADVISORY CRITERIA, WHILE ALONG THE COAST AND THE MORE SUSCEPTIBLE
PORTIONS OF THE EAST SIDE WILL HAVE AT LEAST GUSTS THAT REACH HIGH
WIND WARNING PARAMETERS.
RAINFALL AMOUNTS WILL BE SIGNIFICANT WITH THIS SYSTEM, AND THOUGH
THEY MIGHT NOT STACK UP TO SOME OF THE PREVIOUS SYSTEMS THIS
MONTH, THE SATURATED SOILS AND BANKFULL RIVERS AND STREAMS GIVE
CAUSE FOR CONCERN. WITH THE MAJORITY OF THIS NEW RAINFALL LIKELY
TO BECOME RUN- OFF, WATER LEVELS ARE LIKELY TO REACT QUICKLY. HAVE
THEREFORE UPGRADED THE AREAL FLOOD WATCH TO A WARNING, AS SOME
REPORTS OF HIGH STREAMS HAVE ALREADY ARRIVED, AND THE BULK OF THE
RAIN HAS YET TO DO SO ITSELF. SEVERAL MAIN STREAM RIVERS REMAIN IN
WATCH STATUS, ALTHOUGH FLOODING IS LIKELY, ESPECIALLY FOR THE
COQUILLE AND ITS TRIBUTARIES.
SNOW LEVELS HAVE RISEN TO ABOVE 7000 FEET FOR MOST AREAS,
ALTHOUGH SOME LOCATIONS OVER NORTHERN CALIFORNIA AND EAST OF THE
CASCADES COULD STILL SEE SOME SNOWFLAKES THIS AFTERNOON. BEHIND
THE FRONT, SNOW LEVELS WILL DROP QUICKLY TO AROUND 3000 FEET OR
LOWER, BUT THIS WOULD BE EXPECTED DURING THE PERIOD OF SHOWERS,
AND NOT DURING THE HEAVIEST PRECIPITATION. THEREFORE, THE HIGH
PEAKS WILL SEE HEAVY SNOW ONCE AGAIN, WHILE THE PASSES SHOULD ONLY
PICK UP A FEW INCHES.
THE FRONT SHOULD PASS COMPLETELY THROUGH THE AREA BY LATE FRIDAY
MORNING OR EARLY AFTERNOON, AND WINDS SHOULD DIMINISH AS PASSAGE
OCCURS. SHOWERS WILL CONTINUE INTO THE WEEKEND AS THE COLD POOL OF
AIR ALOFT PRODUCES WEAK INSTABILITY. THIS WILL BE QUICKLY FOLLOWED
BY THE NEXT, ALTHOUGH MUCH WEAKER, FRONTAL SYSTEM SUNDAY MORNING.
SNOW LEVELS WILL BEGIN AT AROUND 2000 FEET SUNDAY MORNING, BUT
RISE TO ABOVE 4000 FEET AS THE SYSTEM MOVES THROUGH. WINDS WILL BE
MUCH WEAKER, ALTHOUGH STILL BREEZY, AND RAINFALL AMOUNTS WILL NOT
BE AS EXTREME. SHOWERS WILL THEN CONTINUE THROUGH SUNDAY NIGHT.
-BPN
LONG TERM...MONDAY THROUGH THURSDAY...THE FOCUS OF THE LONG TERM
FORECAST IS ON ITS FIRST 48 HOURS. THE 12Z GFS AND 12Z ECMWF ARE
IN EXCELLENT THOUGH NOT PERFECT AGREEMENT ON A STORMY FORECAST
FOR MONDAY AND MONDAY NIGHT AND QUITE CLOSE TO THE FORECAST
INDICATED BY THEIR PREVIOUS RUN. THE FORECAST LEANS TOWARD THE
WETTER GFS WITH A BLEND TO THE SLIGHTLY FASTER ARRIVAL OF THE
ECMWF. A STRONG...VERY WET WARM FRONT IS FORECAST TO BRING HEAVY
RAIN TO THE COAST BY MID TO LATE MONDAY MORNING WITH MODERATE TO
HEAVY PRECIPITATION SPREADING INLAND DURING THE AFTERNOON THROUGH
MONDAY NIGHT. THE HEAVIEST AMOUNTS IN THE 24 HOUR PERIOD ARE
EXPECTED WEST OF THE CASCADES...ESPECIALLY ALONG THE COAST AND
NEAR THE COASTAL RANGE WITH 3 TO 6 INCHES OF RAIN. THIS HAS THE
POTENTIAL TO CREATE OR EXACERBATE FLOODING WEST OF THE
CASCADES...ESPECIALLY NEAR THE COAST. THE MOST UNCERTAINTY...BASED
UPON THE TIMING OF THE FRONT...IS REGARDING HOW QUICKLY SNOW
LEVELS WILL RISE ON MONDAY. SNOW LEVELS ARE FORECAST TO RISE FROM
AROUND 4000 FT MSL ON MONDAY MORNING TO AROUND 6500 FT MSL LATE
MONDAY NIGHT. THUS...A HEAVY SNOWFALL IS LIKELY IN THE HIGH
COUNTRY BUT THE IMPACT ON THE MAJOR HIGHWAY PASSES WILL LIKELY NOT
BE AS SIGNIFICANT AS PRECIPITATION WILL BE RAIN OR SNOW RELATIVELY
QUICKLY CHANGING TO RAIN.
THE FORECAST LEANS TOWARD THE STRONGER GFS SOLUTION REGARDING THE
TRAILING COLD FRONT ON TUESDAY INTO TUESDAY NIGHT. SNOW LEVELS ARE
FORECAST TO FALL BELOW 5000 FEET DOWN TO AROUND 3000 FEET MSL
ON TUESDAY NIGHT. THE ECMWF MERELY GENERATES AROUND ANOTHER HALF
AN INCH TO AN INCH AND A HALF OF RAINFALL AT THE COAST DURING
TUESDAY AND TUESDAY NIGHT WHILE THE GFS SOLUTION IS A MUCH MORE
SIGNIFICANT TWO TO THREE INCHES.
MODEL AGREEMENT DIMINISHES BEYOND TUESDAY NIGHT. THERE IS GENERAL
AGREEMENT THAT THE PATTERN WILL REMAIN ACTIVE WITH A WET WESTERLY
FLOW AND VERY BRIEF BREAKS BETWEEN SYSTEMS INTO CHRISTMAS.
HOWEVER...THERE IS LOW CONFIDENCE IN THE TIMING...TRACK AND
STRENGTH OF ADDITIONAL FRONTS. THESE FRONTS ARE LIKELY TO BE
LESS INTENSE BUT COLDER THAN THE MONDAY/TUESDAY SYSTEM WITH SNOW
LEVELS BELOW THE MAJOR PASSES. /DW
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 AM PST FRIDAY FOR ORZ021-022.
FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR ORZ021>024.
HIGH WIND WARNING UNTIL 10 AM PST FRIDAY FOR ORZ030-031.
CA...HIGH WIND WARNING UNTIL 10 AM PST FRIDAY FOR CAZ085.
WIND ADVISORY UNTIL 10 AM PST FRIDAY FOR CAZ081.
PACIFIC COASTAL WATERS...HIGH WIND WARNING UNTIL 4 AM PST FRIDAY FOR PZZ356.
STORM WARNING UNTIL 1 AM PST FRIDAY FOR PZZ350-356-370-376.
GALE WARNING UNTIL 1 AM PST FRIDAY FOR PZZ350-356-370-376.
CCIn the hours before
Local storm report, Dec 17, 5:38 PM PST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
538 PM PST THU DEC 17 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 2 WSW OBRIEN 42.06N 123.73W
12/17/2015 M3.75 INCH JOSEPHINE OR TRAINED SPOTTER
RAINFALL DURATION 30 HOURS... OBSERVER
LOCATION 1.6 MILES FROM HWY 199 IN O BRIEN.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 11:06 PM PST | Winter Weather Advisory | MFR | Siskiyou | 17 hr |
Nearby
Winter Storm Warnings in California, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.